PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

There are exactly $\omega _1$ topological types of locally finite trees with countably many rays

Volume 256 / 2022

Jorge Bruno, Paul Szeptycki Fundamenta Mathematicae 256 (2022), 243-259 MSC: 05C05, 05C63, 06A06, 03E05, 54A35. DOI: 10.4064/fm54-4-2021 Published online: 6 October 2021


Nash-Williams showed that the collection of locally finite trees under the topological minor relation results in a well-quasi-order. As a consequence, Matthiesen proved that the number $\lambda $ of topological types of locally finite tree must be uncountable. Since $\aleph _1 \leq \lambda \leq \mathfrak {c}$, finding the exact value of $\lambda $ becomes non-trivial in the absence of the Continuum Hypothesis. In this paper we address this task by showing that $\lambda = \aleph _1$ for locally finite trees with countably many rays. We also partially extend this result to locally finite trees with uncountably many rays.


  • Jorge BrunoDepartment of Digital Technologies
    University of Winchester
    Winchester, UK
  • Paul SzeptyckiDepartment of Mathematics and Statistics
    York University
    Toronto, Canada

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image